Cortical Stress Reaction in Two Patients on Bisphosphonate Therapy: Case Report
Papatya TOGAY, Berna ÇELİK, Derya SOY BUĞDAYCI, Nurdan PAKER
Department of Physical Medicine and Rehabilitation, İstanbul Physical Medicine Rehabilitation Training and Research Hospital, İstanbul, Turkey
Keywords: Bisphosphonate, cortical stress reaction, osteoporosis
Bisphosphonates are widely used, effective medications of documented osteoporosis. They accumulate in bone and are released for months or years despite the termination of treatment. Cortical stress reaction and related low energy atypical fractures of femoral shaft are amongst the main complications in patients with osteoporosis who are on long-term bisphosphonate therapy. Contralateral femoral cortical stress reaction may also be observed. In this article, we present two female patients who admitted to our outpatient clinic with anterior thigh pain, and review their clinical presentation. Lateral cortical thickening of both femurs were diagnosed in both patients.
The authors declared no conflicts of interest with respect to the authorship and/or publication of this article.
The authors received no financial support for the research and/or authorship of this article.